Journal of Evolution Equations

, Volume 10, Issue 3, pp 597–622 | Cite as

Non-linear Calderón–Zygmund theory for parabolic systems with subquadratic growth

Article

Abstract

For vector-valued solutions of parabolic systems
$$\partial_tu-{\rm div}\, a(x,t,Du)={\rm div}\left(|F|^{p-2}F\right)$$
with polynomial growth of rate \({p\in\Big(\frac{2n}{n+2},2\Big)}\), we prove Calderón–Zygmund type estimates for the spatial gradient. In order to deal with the anisotropic scaling behaviour of the above system, we employ the concept of intrinsic geometry by DiBenedetto. Following ideas of Mingione, we avoid tools from harmonic analysis such as singular integrals and maximal functions. Our methods apply to systems that are merely continuous with respect to the space variable as well as to certain systems with a VMO-type regularity. With respect to the time variable, we do not impose any regularity except measurability.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Acerbi E., Mingione G.: Gradient estimates for the p(x)-Laplacian system. J. Reine Angew. Math. 584, 117–148 (2005)MATHMathSciNetGoogle Scholar
  2. 2.
    Acerbi E., Mingione G.: Gradient estimates for a class of parabolic systems. Duke Math. J. 136(2), 285–320 (2007)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Boögelein V.: Higher integrability for weak solutions of higher order degenerate parabolic systems. Ann. Acad. Sci. Fenn. Math. 33(2), 387–412 (2008)MathSciNetGoogle Scholar
  4. 4.
    Caffarelli L., Peral I.: On W 1,p estimates for elliptic equations in divergence form. Commun. Pure Appl. Math. 51(1), 1–21 (1998)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    DiBenedetto E.: Degenerate parabolic equations. Springer, New York (1993)MATHGoogle Scholar
  6. 6.
    DiBenedetto E., Manfredi J.: On the higher integrability of the gradient of weak solutions of certain degenerate elliptic systems. Am. J. Math. 115(5), 1107–1134 (1993)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Duzaar F., Kristensen J., Mingione G.: The existence of regular boundary points for non-linear elliptic systems. J. reine angew. Math. 602, 17–58 (2007)MATHMathSciNetGoogle Scholar
  8. 8.
    F. Duzaar, G. Mingione, K. Steffen, Parabolic systems with polynomial growth and regularity, to appear in Mem. Am. Math. Soc.Google Scholar
  9. 9.
    M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Ann. Math. Studies 105, Princeton University Press, 1983.Google Scholar
  10. 10.
    Iwaniec T.: Projections onto gradient fields and L p-estimates for degenerated elliptic operators. Stud. Math. 75, 293–312 (1983)MATHMathSciNetGoogle Scholar
  11. 11.
    Kinnunen J., Lewis J.: Higher integrability for parabolic systems of p-Laplacian type. Duke Math. J. 102, 253–271 (2000)MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Kristensen J., Mingione G.: The singular set of minima of integral functionals. Arch. Rational Mech. Anal. 180, 331–398 (2006)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Kinnunen J., Zhou S.: A local estimate for nonlinear equations with discontinuous coefficients. Commun. Partial Differ. Equations 24(11–12), 2043–2068 (1999)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Lions J.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Gauthier- Villars, Paris (1969)MATHGoogle Scholar
  15. 15.
    Mingione G.: The Calderón- Zygmund theory for elliptic problems with measure data. Ann. Sc. Norm. Super. Pisa, Cl. Sci. (5) 6(2), 195–261 (2007)MATHMathSciNetGoogle Scholar
  16. 16.
    Mingione G.: Gradient estimates below the duality exponent. Math. Ann. 346(3), 571–627 (2010)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Misawa M.: L q-estimates of gradients for evolutional p-Laplacian systems. J. Differ. Equations 219(2), 390–420 (2005)MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    C. Scheven, Regularity for subquadratic parabolic systems: Higher integrability and dimension estimates to appear in Proc. Roy. Soc. Edinburgh.Google Scholar
  19. 19.
    Sverák V., Yan X.: Non-Lipschitz minimizers of smooth uniformly convex functionals. Proc. Natl. Acad. Sci. USA 99, 15269–15276 (2002)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser / Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department Mathematik derFriedrich-Alexander-Universität ErlangenErlangenGermany

Personalised recommendations